Commentarii Mathematici Helvetici
Full-Text PDF (280 KB) | Metadata | Table of Contents | CMH summary
Published online: 2011-02-27
The asymptotic rank of metric spacesStefan Wenger (1) University of Illinois at Chicago, USA
In this article we define and study a notion of asymptotic rank for metric spaces and show in our main theorem that for a large class of spaces, the asymptotic rank is characterized by the growth of the higher isoperimetric filling functions. For a proper, cocompact, simply connected geodesic metric space of non-positive curvature in the sense of Alexandrov the asymptotic rank equals its Euclidean rank.
Keywords: Isoperimetric inequalities, asymptotic rank, Euclidean rank, non-positive curvature, Hadamard spaces, cone type inequalities
Wenger Stefan: The asymptotic rank of metric spaces. Comment. Math. Helv. 86 (2011), 247-275. doi: 10.4171/CMH/223